MAUDE Adverse Event Report: B. BRAUN MEDICAL INC. ESPOCAN; SPINAL EPIDURAL ANESTHESIA

B. BRAUN MEDICAL INC. ESPOCAN; SPINAL EPIDURAL ANESTHESIA
Model Number 333196
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 07/25/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This report has been identified as b.Braun medical internal report number (b)(4).The investigation is ongoing at this time.A follow up will be submitted when the investigation results become available.
 
Event or Problem Description
As reported by the user facility: wire from fx springwound catheter was left in patient's back.Details of report: patient had first epidural placed unsuccessfully (not a b.Braun product) tried this device for 2nd attempt, also unsuccessful.Used a 3rd kit (not a b.Braun product) to successfully place epidural.When placing catheter on second attempt resistance was met, "felt like a burr".Removed needle and catheter together, but part of catheter remained, noted metal in skin.Patient was transferred to another facility to have ct scan of are due to paresthesia of the skin from rib cage down most pronounced to legs front and back.Ct revealed a metal wire fragment.Surgery to remove fragment revealed approximately 10 cm of catheter from patient.
 
Additional Manufacturer Narrative
This report has been identified as b.Braun medical internal report number (b)(4).No photos or videos were provided for evaluation.Retained units for the reported batch number were visually examined, and no shearing, burrs, or damage of any kind was noted.Based on the data from our evaluation, the exact root cause could not be determined at this time.Review of the discrepancy management system (dsms) database performed for the reported lot number revealed no abnormalities or non-conformance's noted during in process or final product inspection.We will maintain this report for further references and continue to monitor other reports for similar occurrences.If any additional pertinent information becomes available, a follow-up will be submitted.

Brand Name
ESPOCAN
Common Device Name
SPINAL EPIDURAL ANESTHESIA
Manufacturer (Section D)
B. BRAUN MEDICAL INC.
901 marcon blvd.
allentown, pa
MDR Report Key10406461
Report Number2523676-2020-00232
Device Sequence Number14203482
Product Code OFT
UDI-Device Identifier04046964179303
UDI-Public04046964179303
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/18/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/01/2021
Device Model Number333196
Device Catalogue Number333196
Device Lot Number0061722575
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 07/26/2020
Supplement Date Received by Manufacturer07/26/2020
Initial Report FDA Received Date08/14/2020
Supplement Report FDA Received Date09/18/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;